Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 22, NWS Tallahassee, FL

April 20, 2015Geneva County, Alabama

NWS Tallahassee, FL issued this river flood warning at Apr 20, 2015, 11:52 PM CDT for Geneva County, Alabama. It took effect at Apr 22, 2015, 1:00 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 11:52 PM CDT (04:52 UTC)
In effect from
Apr 22, 2015, 1:00 AM CDT
Expired
Apr 22, 2015, 7:00 AM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River at Geneva (SR 52) (GNVA1). The gauge peaked at 20.66 ft at Apr 21, 2015, 7:00 PM CDT.

actionminormoderate20253004/2204/23
Action stage
18 ft
Minor stage
23 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WGUS42 KTAE 210452
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 AM EDT TUE APR 21 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Alabama... 

  Choctawhatchee River at Geneva (SR 52) affecting Geneva County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC061-220452-
/O.NEW.KTAE.FL.W.0022.150422T0600Z-150422T1200Z/
/GNVA1.1.ER.150422T0600Z.150422T0600Z.150422T0600Z.NO/
1152 PM CDT MON APR 20 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Choctawhatchee River at Geneva (SR 52).
* From late Tuesday night, or until the warning is cancelled.
* At 10:00 PM Monday the stage was 19.4 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast: The river is expected to rise to around flood stage Tuesday  
  night or early Wednesday morning.
* Impact: At 23.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566


$$
1 follow-up statement
490 
WGUS82 KTAE 211414
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EDT TUE APR 21 2015

...The Flood Warning is cancelled for the following rivers in 
Alabama...
 
  Choctawhatchee River near Newton (SR 134) affecting Dale County
  Choctawhatchee River at Geneva (SR 52) affecting Geneva County
  
...The Flood Warning continues for the following rivers in Florida...
 
  Choctawhatchee River near Caryville (US 90) affecting Holmes and 
  Washington Counties 
  Choctawhatchee River near Bruce (SR 20) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-211444-
/O.CAN.KTAE.FL.W.0020.000000T0000Z-150421T1700Z/
/NEWA1.1.ER.150419T2141Z.150420T0330Z.150421T0840Z.NO/
914 AM CDT TUE APR 21 2015

The Flood Warning is cancelled for
  the Choctawhatchee River near Newton (SR 134).
* At  8:30 AM Tuesday the stage was 17.3 feet.
* Fell below flood stage at  3:40 AM Tuesday.
* Flood stage is 19.0 feet.
* Forecast: The river will continue to fall to 12.4 feet by tomorrow 
  morning.
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547


$$

ALC061-211444-
/O.CAN.KTAE.FL.W.0022.000000T0000Z-150422T1200Z/
/GNVA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 AM CDT TUE APR 21 2015

The Flood Warning is cancelled for
  the Choctawhatchee River at Geneva (SR 52).
* At  8:00 AM Tuesday the stage was 20.4 feet.
* Flood stage is 23.0 feet.
* Forecast: The river will crest below flood stage at 21.5 feet after
  midnight tomorrow.
* Impact: At 23.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566


$$

FLC059-133-221413-
/O.EXT.KTAE.FL.W.0017.000000T0000Z-150426T0600Z/
/CARF1.1.ER.150420T0200Z.150423T0000Z.150426T0000Z.NO/
914 AM CDT TUE APR 21 2015

The Flood Warning continues for
  the Choctawhatchee River near Caryville (US 90).
* Until late Saturday night.
* At  8:00 AM Tuesday the stage was 12.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast: The river will continue rising to near 13.6 feet by 
  tomorrow evening. The river will fall below flood stage Saturday 
  evening.
* Impact: At 12.0 feet: Extensive lowland flooding will occur.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$

FLC131-221413-
/O.CON.KTAE.FL.W.0018.000000T0000Z-000000T0000Z/
/BRUF1.2.ER.150420T2007Z.150425T0000Z.000000T0000Z.NO/
914 AM CDT TUE APR 21 2015

The Flood Warning continues for
  the Choctawhatchee River near Bruce (SR 20).
* Until further notice.
* At  8:45 AM Tuesday the stage was 13.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue rising to near 15.2 feet by 
  Saturday early afternoon then begin falling.
* Impact: At 14.0 feet: Flood waters impact storage areas underneath 
  homes on the east and west banks of the Choctawatchee River near 
  Bruce.

&&

LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:29 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 20, 7:29 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT MON APR 20 2015

.NEAR TERM [THROUGH TONIGHT]...
THE 00 UTC SURFACE ANALYSIS SHOWS THE COLD FRONT APPROACHING OUR
WESTERN COUNTIES. DEWPOINTS WERE DROPPING INTO THE MID 40S ACROSS
SOUTHERN MISSISSIPPI AND SOME OF THIS DRIER AIR WILL BE HEADED OUR
WAY BY TOMORROW. ASIDE FROM A FEW LIGHT SHOWERS DEVELOPING AHEAD
OF THE FRONT THIS EVENING, EXPECT GRADUALLY CLEARING CONDITIONS
OVERNIGHT AND TEMPERATURES DROPPING INTO THE UPPER 50S TO LOWER
60S.

&&

.AVIATION...
[THROUGH 00Z WEDNESDAY]...VFR CONDITIONS HAVE RETURNED AND ARE
EXPECTED TO PREVAIL THROUGH THE TAF CYCLE, WITH THE ONLY EXCEPTION
BEING AT VLD PRIOR TO SUNRISE WHEN A PERIOD OF MVFR CEILINGS MAY
BE POSSIBLE. WINDS WILL SHIFT FROM SW TO NW OVERNIGHT AS A COLD
FRONT MOVES ACROSS THE AREA. LIGHT NW WINDS ARE EXPECTED ON
TUESDAY.

&&

.PREV DISCUSSION [422 PM EDT]...

.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...

WE WILL FINALLY SEE A SHORT BREAK FROM THE RAIN AS A SURFACE HIGH
MOVES OVER THE SOUTHEAST. A SLIGHT CHANCE OF RAIN WILL RETURN ON
WEDNESDAY NIGHT. BEHIND THE FRONT TEMPERATURES WILL RETURN TO MORE
SEASONAL VALUES WITH HIGHS IN THE UPPER 70S ON TUESDAY AND LOWS IN
THE UPPER 50S TUESDAY NIGHT.

.LONG TERM [THURSDAY THROUGH MONDAY]...

THE WET UNSETTLED PATTERN RETURNS ON THURSDAY AS THE JET STREAM
PULLS SEVERAL IMPULSES THROUGH THE AREA. POPS WILL BE IN THE
SLIGHT CHANCE TO CHANCE CATEGORY FOR THE ENTIRE PERIOD. LAPSE
RATES AND INSTABILITY SHOULD BE SUFFICIENT FOR STRONG TO SEVERE
STORMS THURSDAY THROUGH SATURDAY WITH THE PASSAGE OF THE NEXT
FRONT. HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S.

.MARINE...

EXERCISE CAUTION CONDITIONS WILL BE PRESENT IN THE WESTERN WATERS
OVERNIGHT. STARTING TUESDAY WINDS WILL BE AROUND 10 KNOTS WITH 2
TO 3 FT SEAS. TUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY NIGHT.

.FIRE WEATHER...

AFTER A COUPLE DAYS OF HEAVY RAINFALL, DRY WEATHER IS ANTICIPATED
OVER THE NEXT COUPLE OF DAYS. DESPITE THESE DRIER
CONDITIONS...RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
LEVELS. RAIN CHANCES WILL RETURN TO THE FORECAST BY THURSDAY.

.HYDROLOGY...

MINOR FLOODING IS OCCURRING ALONG PARTS OF THE CHOCTAWHATCHEE RIVER
AND IS EXPECTED TO CONTINUE. BRUCE IS FORECAST TO EVENTUALLY REACH
MODERATE FLOOD STAGE IN A COUPLE OF DAYS. MINOR FLOODING IS ALSO
PREDICTED BY THE MIDDLE OF THE WEEK ON THE KINCHAFOONEE CREEK AT
DAWSON. INCREASED RELEASES FROM THE WOODRUFF DAM WILL RESULT IN THE
APALACHICOLA RISING ABOVE FLOOD STAGE AT BLOUNTSTOWN TONIGHT. WITH
THE EXPECTED RELEASES TO PEAK NEAR 60KCFS, THE RIVER LEVEL AT
BLOUNTSTOWN WILL BE NEAR 19 FEET BY WEDNESDAY, STILL IN THE MINOR
FLOOD CATEGORY.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   62  82  57  85  64 /  20   0  10  10  20
PANAMA CITY   63  76  63  79  67 /  10   0  10  10  30
DOTHAN        56  77  56  82  61 /  10   0  10  10  20
ALBANY        58  78  55  83  60 /  10   0  10  10  20
VALDOSTA      62  79  56  84  62 /  20   0  10  10  20
CROSS CITY    63  82  58  86  65 /  20   0  10  10  20
APALACHICOLA  66  79  63  82  68 /  20   0  10  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...GODSEY
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEY

In the hours before

Local storm report, Apr 20, 9:16 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     TORNADO          5 SW ABBEVILLE          31.51N 85.31W
04/19/2015  F1               HENRY              AL   NWS STORM SURVEY

            PRELIMINARY DATA SUPPORTS AT LEAST AN EF1 TORNADO WITH
            DAMAGE PATH FROM 31.5135 -85.3112 AT 846 AM CDT TO
            31.5302 -85.2815 AT 853 AM CDT. DAMAGE TO TREES WITH FIVE
            RAIL CARS TIPPED OVER OFF OF THE TRACKS ALONG ALABAMA
            HIGHWAY 173 JUST SOUTH OF A PULPWOOD PLANT. INITIAL
            ESTIMATE OF EF1 WITH MAX WINDS NEAR 105 MPH COULD BE
            REVISED UPWARD PENDING FURTHER INVESTIGATION INTO THE
            TOPPLED RAIL CARS.

&&

CORRECTED TIME...WHICH IS LISTED IN EASTERN DAYLIGHT TIME. START TIME
WAS 946 AM EDT...846 AM CDT...1346 UTC.

08-LAMERS
Local storm report, Apr 20, 9:22 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     TORNADO          2 WNW ELLAVILLE         30.98N 85.41W
04/19/2015                   JACKSON            FL   NWS STORM SURVEY

            NWS SURVEY DETERMINES EF1 TORNADO WITH DAMAGE PATH FROM
            30.98 -85.41 AT 952 AM CDT TO 31.16 -85.16 NEAR PANSEY
            ALABAMA AT 1010 AM CDT. THIS TORNADO BEGAN ABOUT A MILE
            SOUTH OF THE AL-FL STATE LINE AND TRACKED THROUGH
            SOUTHERN HOUSTON COUNTY. NUMEROUS TREES WERE SNAPPED OR
            UPROOTED...EXCEPT WHERE A LARGE TREE BADLY DAMAGED A HOME
            IN COTTONWOOD BY FALLING ON IT. 19 MILE LONG TRACK WITH
            ESTIMATED MAX WINDS AROUND 105 MPH.

&&

08-LAMERS

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.